1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

First HBA1c after starting on pump

Discussion in 'Insulin Pump Forum' started by bonerp, Aug 1, 2008.

  1. bonerp

    bonerp · Well-Known Member

    Messages:
    349
    Likes Received:
    83
    Trophy Points:
    48
    I'm gutted! :(

    Its 8.9!!! What makes it worse is that its gone up since my last one on MDI last sept at 8.7!

    Permission to say ****.

    To say its a blow is an understatement. I thought overall my BGs were not too bad. Still have too many hypos so need to concentrate on getting these under control as the bouncing effect doesnt help - I'm sure a hypo knocks things out for a day!

    Any advice will be much appreciated cos I feel like I'm not winning now!!!
    Paul
     
  2. bonerp

    bonerp · Well-Known Member

    Messages:
    349
    Likes Received:
    83
    Trophy Points:
    48
    yeah I will try that Sarah. Gonna download all the info on Sunday and have a good look at whats going on!

    Not got the book so may have a look for that. Where did you source yours?

    Whats strange is that my retinopathy has stabilised for the first time in years lol!!! Weird or what!? How can HB1 indicate poor control but my eyes (the first thing to go if poor control is evident) are improving!!!

    Paul
     
  3. iHs

    iHs · Well-Known Member

    Messages:
    4,602
    Likes Received:
    2,320
    Trophy Points:
    158
    Paul

    You can get Pumping Insulin - John Walsh on eBay lol as well

    It might be the action of your insulin that's causing you not to have the control you want. Are you using Novorapid?
     
  4. bonerp

    bonerp · Well-Known Member

    Messages:
    349
    Likes Received:
    83
    Trophy Points:
    48
    yes its novorapid
     
  5. iHs

    iHs · Well-Known Member

    Messages:
    4,602
    Likes Received:
    2,320
    Trophy Points:
    158
    Yes of course you're quite right Sarah.

    Just in case though Paul that you still can't get things right following Sarah's advice, you should think about maybe fine tuning your carb intake a bit and say instead of eating 30g carb, only eat 28 or 33 (that type of thing). Sometimes, that can make one huge difference when you can't make insulin act for you the way you want.

    Failing that, ask may be about changing to another insulin like Humalog or Apidra. I know from being a member of IP for a few years, many have complained about Novorapid's action being too slow. I think though that although it may be a bit slow to get going (causing the rise up in bg), it has a bit of a sting in its tail and then causes the hypos.
     
  6. Nellie

    Nellie · Well-Known Member

    Messages:
    124
    Likes Received:
    0
    Trophy Points:
    36
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook